View Single Post
Old 11-19-2007, 12:16 PM   #1
osteoblast osteoblast is offline
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: u.s.
Posts: 1,679
osteoblast HB User
Strontium Ranelate- Use Warning

I have an alert on my computer for news stories about various osteoporosis related issues/drugs. One of the alerts I put on is for protelos-the prescription drug containing strontium ranelate- used in Europe for treatment of osteoporosis.
In the last week or so there have been a few items about a rush change being made to the warning label regarding the risk of eosinophilia and systemic symptoms. In my reading what I understood is that there have been 2 fatal cases . The warning sign that they are going to indicate in the new instructions is a rash. If a rash develops, the person is to STOP use of the drug and contact their doctor at once.
If you are interested in strontium issues please do your research on this , I have just tried to state accurately what I read.
Sometime ago I read that there may be little difference in the various strontiums-ranelate- citrate-whatever.This information was just opinion it was not the result of scientific studies. I have no idea if the statement that all strontiums are alike is in fact true or not.
Whether this warning for Protelos containing SR, would pertain equally to the other types of strontium is something I do not know. Why not err on the side of caution though , do your research, be aware of the issue and watch for any sign of rash.

Last edited by osteoblast; 11-19-2007 at 12:25 PM.